From Hayes, Virginia, USA:
Is there such a thing as a reverse dawn phenomenon? My daughter is 15, uses a pump, and her basal's are set at 1.2 units between midnight and 7 a.m. Her readings seem to stay pretty steady from about midnight to 5 a.m., but then they plunge between 5 and 6. I just started noticing this a week ago when I started testing her blood sugar at 5 a.m., as well as her normal 6 a.m. reading. Her readings declined 60 mg/dl [3.3 mmol/L], 65 mg/dl [3.6 mmol/L], 70 mg/dl [3.9 mmol/L], and 35 mg/dl [1.9 mmol/L] between 5-6 a.m. the four times I have tested over the last week. Have you ever seen anything similar and does it have a name? Now that I think about it, I am also giving her a thyroid pill, for her under active thyroid, at 5 a.m. Could the thyroid pill be causing the rapid drop in blood sugars?
This is rather unusual in a 15 year old where you would expect the glucose to be rising by then. If you hadn't been doing tests prior to this, I would suspect that she'd too high a basal rate during the early hours of the night. It is probably still worth reducing the rate a bit, beginning at 3 a.m., to see if this makes a difference. As for the thyroxine tablet, I would be surprised if it had such a dramatic effect, but why does she need to get it so early? I suggest you give it with breakfast.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.